Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 18, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 26, 2004, 5:14 PM MDT for Doña Ana County, New Mexico. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2004, 5:14 PM MDT (23:14 UTC)
- Expired
- Jun 26, 2004, 6:15 PM MDT
- In force
- 61 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 66 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -344 J/kg
- Mixed-layer LCL
- 2043 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
505 WUUS54 KEPZ 262314 SVRELP NMC013-270015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 513 PM MDT SAT JUN 26 2004 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CENTRAL DONA ANA COUNTY IN NEW MEXICO INCLUDING THE CITIES OF...UNIVERSITY PARK...LAS CRUCES...AND RADIUM SPRINGS * UNTIL 615 PM MDT * AT 504 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS MOVING TO THE SOUTHEAST INTO THE LAS CRUCES AND RADIUM SPRINGS AREA. * OTHER LOCATIONS IN THE WARNING INCLUDE MESILLA HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3259 10706 3220 10703 3225 10660 3260 10666 $$ ROGASH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:20 PM MDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 26, 12:20 PM MDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 1220 PM MDT SAT JUN 26 2004 SYNOPSIS... HIGH PRESSURE IN THE UPPER PART OF THE ATMOSPHERE WILL KEEP US WARM...WHILE LOW LEVEL MOISTURE WILL ALLOW FOR ISOLATED THUNDERSTORMS EACH EVENING. THIS PATTERN WILL CONTINUE INTO THE FIRST PART OF NEXT WEEK. TOWARD THE END OF THE WEEK DRIER AIR WILL MOVE INTO THE AREA WHICH WILL HELP WARM OUR TEMPERATURES BACK TOWARD NORMAL AND LESSEN OUR CHANCES FOR PRECIPITATION. DISCUSSION... TWO WEATHER ELEMENTS WILL BE BATTLING EACH OTHER OVER THE NEXT SEVERAL DAYS. UPPER LEVEL HIGH PRESSURE WILL BE MOVING ACROSS THE SOUTHWEST DURING THE NEXT SEVERAL DAYS. HIGH PRESSURE TENDS TO SUPPRESS THUNDERSTORM ACTIVITY WITH ITS SINKING AIR. BUT AT THE SURFACE WE HAVE A PERSISTENT SOUTHEAST FLOW WHICH CONTINUES TO BRING MOISTURE INTO THE REGION. THE MOISTURE HELPS TO FUEL OUR AFTERNOON AND EVENING THUNDERSTORMS. FOR THE LAST SEVERAL DAYS AND AGAIN TODAY THE MOISTURE HAS BEEN THE APPARENT WINNER WITH THUNDERSTORMS HAVING LITTLE TROUBLE GETTING UP AND GOING. NOT MUCH CHANGE IS EXPECTED OVER THE NEXT SEVERAL DAYS. WE WILL CONTINUE TO HAVE PLENTY OF MOISTURE AT THE SURFACE TO FUEL AFTERNOON AND EVENING THUNDERSTORMS. WITH THE MOISTURE WE WILL ALSO SEE BELOW NORMAL TEMPERATURES INTO THE MIDDLE PART OF NEXT WEEK. THE MODELS HAVE BEEN INDICATING AN INCREASE IN MOISTURE ON MONDAY...BUT NOW THEY HAVE DELAYED THAT FOR 24 HOURS. AT THE SAME TIME THE MODELS HAD BEEN TRYING TO DRY US OUT FOR THE END OF THE WEEK...BUT THE LATEST RUNS KEEP SLOWING DOWN THE APPROACHING UPPER LOW WHICH IS WHAT WOULD HAVE ALLOWED SOME DRIER AIR TO MOVE IN. SO IVE EXTENDED THE POPS INTO THURSDAY AND PROBABLY COULD HAVE EXTENDED THEM INTO FRIDAY...BUT THURSDAY WILL DO FOR NOW UNTIL TOMORROWS MODEL RUNS. PRELIMINARY NUMBERS... EL PASO UB 068/093 067/091 069 22233 ALAMOGORDO BB 063/093 062/090 064 22333 LAS CRUCES UB 064/093 063/091 065 22233 CLOUDCROFT BB 044/071 043/068 045 22333 TRUTH OR CONSEQUENCES BB 062/091 061/088 063 22222 SILVER CITY UB 057/086 056/084 058 12222 DEMING UB 062/094 061/091 063 11222 LORDSBURG UB 062/093 061/092 063 11111 SIERRA BLANCA BB 063/092 062/089 064 22233 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 15 BRICE
Hazardous weather outlook, Jun 26, 11:00 AM MDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1100 AM MDT SAT JUN 26 2004 NMZ022>025-030>032-TXZ055-056-262300- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/MIMBRES BASIN NM-SOUTHWEST DESSERT/BOOTHEEL NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...DEMING...EL PASO...LAS CRUCES...LORDSBURG...SILVER CITY...TRUTH OR CONSEQUENCES 1100 AM MDT SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... NO SIGNIFICANT WEATHER EXPECTED. THERE WILL BE ISOLATED THUNDERSTORMS WITH THE BEST CHANCES FOR PRECIPITATION OVER AREA MOUNTAINS. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 35 MPH. THESE STORMS ARE EXPECTED TO BE SLOW MOVING WHICH COULD PRODUCE SOME HEAVY RAIN OVER SOME ISOLATED SPOTS. .DAYS TWO THROUGH SEVEN... STORM CHANCES REMAIN OVER THE NEXT SEVERAL DAYS. SHOWER AND THUNDERSTORM CHANCES INCREASE LATE SUNDAY THROUGH TUESDAY AS ANOTHER PUSH OF MOISTURE ENTERS THE REGION FROM THE EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 26, 5:00 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 500 PM MDT SAT JUN 26 2004 NMZ024-032-262355- SOUTHERN DESERT NM-TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CHAPARRAL... HOLLOMAN AFB...LAS CRUCES...SUNLAND PARK AND UNIVERSITY PARK 500 PM MDT SAT JUN 26 2004 ...STRONG THUNDERSTORMS MOVING ACROSS DONA ANA COUNTY NEW MEXICO... AT 455 PM AN AREA OF THUNDERSTORMS WAS MOVING ACROSS NORTHERN AND CENTRAL DONA ANA COUNTY NEW MEXICO. THE STORMS WERE MOVING ACROSS INTERSTATE 25 IN THE VICINITY OF LAS CRUCES...RADIUM SPRINGS AND HATCH AND MAY PRODUCE SMALL HAIL...WIND GUSTS TO 40 MPH AND LOCALLY HEAVY RAIN. PERSONS IN THE PATH OF THE STORMS SHOULD TAKE SHELTER IMMEDIATELY. DANGEROUS DRIVING CONDITIONS MAY RESULT FROM LOW VISIBILITIES IN BLOWING DUST AND WATER COVERED ROADS. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:59 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 31 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.